PREVIOUS QUESTION:

 

NEXT QUESTION:

 

How can ADHD medicine lead to fainting and dizziness?

ANSWER

In addition to drowsiness and irritability, the non-stimulants clonidine and guanfacine may cause a drop in heart rate and blood pressure, and that can lead to fainting and dizziness. A rapid rise in blood pressure can happen if the medications is stopped suddenly, so don’t stop the medicine without talking to her doctor.

SOURCES:

CDC: “Medication and Behavior Treatment Among Children Ages 4-17 Years.”

Child Mind Institute: “Side Effects of ADHD Medication.”

American Academy of Child & Adolescent Psychiatry and American Psychiatric Association: “ADHD Parents Medication Guide.”

American Academy of Pediatrics: “ADHD Medication Daily Routines.”

Harstad, E. October 2014. Pediatrics,

National Resource Center on ADHD: “Managing Medication.”

Reviewed by Smitha Bhandari on August 23, 2018

SOURCES:

CDC: “Medication and Behavior Treatment Among Children Ages 4-17 Years.”

Child Mind Institute: “Side Effects of ADHD Medication.”

American Academy of Child & Adolescent Psychiatry and American Psychiatric Association: “ADHD Parents Medication Guide.”

American Academy of Pediatrics: “ADHD Medication Daily Routines.”

Harstad, E. October 2014. Pediatrics,

National Resource Center on ADHD: “Managing Medication.”

Reviewed by Smitha Bhandari on August 23, 2018

NEXT QUESTION:

Can ADHD medicine lead to changes in growth?

WAS THIS ANSWER HELPFUL

"ALEXA, ASK WEBMD"

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.